Doctor insights on:
Angioedema And Lisinopril
I started on 10mg of lisinopril. I also have panic disorder and freaking out about the chances of angioedema. What should I do?
Angioedema: You can realize that the chances of forming angioneurotic edema are very rare and realize that most patients are on drugs like Lisinopril for decades with no such problems. Alternatively, if you can do this, you can ask your doctor to switch you to an angiotensin receptor blocker to treat you hbp. Good luck. ...Read more
I took enalapril for 10 years, no problems. A pharmacy screwup nfilled lisinapril instead. 10 doses and i developed angioedema. Can i go back to enala?
Probably not: In general , this is considered not an uncommon side effect of the class of drug call ACE inhibitor. This may develop at any time sometimes years after having been on the drug. Thus the entire class of ACEI may cause the same side effect. Consider changing to an ACRB (ACE receptor blocker) which is unlikely to be associated with this swelling problem. ...Read more
Swelling: Angioedema is a swelling of tissues. Some cases can be shown to be a lack of a particular enzyme, but the mild angioedema that occasionally causes swelling of the tongue or eyelid is not life threatening and usually can't be diagnosed. Angioedema is not hives; if it itches, it is not angioedema. Your allergist can help figure out what is going on, and help you if it is treatable. ...Read moreSee 1 more doctor answer
Uses of lisinopril: Lisinopril (l) is used to treat hypertension and proteinuria with or without hypertension. Patients with proteinuria, due to diabetes or glomerulonephritis, are treated with l to reduce proteinuria, which is a good thing to do. It is a member of the ace-i inhibitor class of drugs. ...Read more
BP reduction: A decrease in bp.Get a more detailed answer ›